MAUDE Adverse Event Report: ARTHREX INC. NONCANNULATED SHORT SCREWDRIVER SHAFT, 2.5 MM HEX, 5.5 MM X 17 CM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ARTHREX INC. NONCANNULATED SHORT SCREWDRIVER SHAFT, 2.5 MM HEX, 5.5 MM X 17 CM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number AR-1995SHN
Health Effect - Clinical Codes Injury (2348); Device Embedded In Tissue or Plaque (3165)
Date of Event 09/15/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not yet returned therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Complainant's event was most likely caused by prying/leveraging the driver during the implant removal process.Device history record review revealed nothing relevant to this event.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the patient reinjured her acl and required a revision.During the revision the surgeon attempted to remove an arthrex screw (part number unknown) and the tip of the screw drive broke off in the head of the screw.The screw was not in a place where it would interfere with the revision so it was left along with the tip of the driver.The surgeon implanted an ar-1588btb to complete the revision with no further issues other than a slight delay in the case.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up submission due to device evaluation.Complaint confirmed.The evaluation revealed that the driver's hex was twisted and sheared off.Complainant's event typically caused by continually applying torque after the screw is fully seated, torquing when the implant is not properly aligned, torquing while leveraging the device and/or using the incorrect screw with the driver (screw does not seat fully on the driver).Device history record review revealed nothing relevant to this event.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description

Brand Name
NONCANNULATED SHORT SCREWDRIVER SHAFT, 2.5 MM HEX, 5.5 MM X 17 CM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6913256
Report Number1220246-2017-00365
Device Sequence Number1041548
Product Code LXH
UDI-Device Identifier00888867025684
UDI-Public00888867025684
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 11/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberAR-1995SHN
Device Lot Number10077394
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/15/2017
Supplement Date Received by Manufacturer09/15/2017
Initial Report FDA Received Date10/04/2017
Supplement Report FDA Received Date11/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;